advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From South Carolina, USA:

I have a 2.5 year old Downs Syndrome child that has been diagnosed with diabetes. Less than one drop of insulin can take child from 500+ to 30 in minutes. Child is hyper when blood sugar is high, opposite symptoms than adult. Any information you can give will be greatly appreciated.

Answer:

There is a recognised link between Down's syndrome and diabetes, although the kind of diabetes is probably not the usual autoimmune variety that most children get, because in a very small series no antibodies were found. These children are however usually insulin dependant albeit normally easy to control. I would guess though that your son is a child who is at this time very sensitive to insulin and when you next talk to either your own doctor you should be sure to ask about ways of giving very small amounts of insulin using diluents or the low volume Terumo syringes.

DO'B

Original posting 24 Dec 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.